Format

Send to

Choose Destination
See comment in PubMed Commons below
Oncol Nurs Forum. 1989 Jul-Aug;16(4):563-74.

Managing chemotherapy-related nausea and vomiting: the state of the art.

Abstract

The consequences of inadequately controlled chemotherapy-related nausea and vomiting range from minor discomfort to dose-limiting toxicity. Physical complications may occur secondary to protracted nausea and emesis. Furthermore, patient discomfort may be reflected in altered quality of life or noncompliance with therapy. As a primary caregiver, the nurse takes an active role in collaborating with the physician to prevent and/or minimize these side effects and their sequelae. An understanding of the patterns, mechanisms, and risk of chemotherapy-related nausea and vomiting is crucial to providing optimal patient care. Concepts of drug therapy are emphasized as the cornerstone of antiemetic management.

PMID:
2666957
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk